Poor dental care and consumption of certain beverages (e.g., green tea) or food can be associated with discoloration or staining of teeth. However, certain drugs also can cause this adverse effect. After receiving a course of linezolid, our patient experienced tooth discoloration, which was superficial and reversible with dental cleaning. Further experience with linezolid treatment will provide more information about its associated uncommon adverse effects.
The authors thank the two anonymous reviewers and editors of Pharmacotherapy for their valuable comments on an earlier version of this article, and Jef Bratberg, Pharm.D., for his assistance in literature review.Reprint Address
Address reprint requests to Kelly L. Matson, Pharm.D., University of Rhode Island College of Pharmacy, Department of Pharmacy Practice, 144 Fogarty Hall, Kingston, RI 02881; e-mail: firstname.lastname@example.org.
Pharmacotherapy. 2003;23(5) © 2003 Pharmacotherapy Publications
Copyright © 1999, Pharmacotherapy Publications, Inc., All rights reserved.
Cite this: Tooth Discoloration After Treatment with Linezolid - Medscape - May 01, 2003.